Alert archive / Arkansas / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 775, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Nov 18, 2003, 5:59 PM CST for Ashley County, Chicot County, Arkansas. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 18, 2003, 5:59 PM CST (23:59 UTC)
- Expired
- Nov 18, 2003, 7:00 PM CST
- In force
- 61 min
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
Counties Ashley County, AR, Chicot County, AR
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 18, 2:50 PM CST | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 12.0 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 211 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 701 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 295 m²/s²
- 0-3 km storm-relative helicity
- 385 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 1.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KJAN 182359 SVRJAN ARC003-017-190100- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 558 PM CST TUE NOV 18 2003 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ASHLEY COUNTY IN SOUTHEAST ARKANSAS CHICOT COUNTY IN SOUTHEAST ARKANSAS * UNTIL 700 PM CST * AT 558 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 2 MILES WEST OF MONTROSE...MOVING EAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL... BE NEAR MONTROSE AT 600 PM CST BE NEAR LAKE VILLAGE AT 630 PM CST HAIL TO THE SIZE OF QUARTERS...DAMAGING WINDS AND TORRENTIAL RAIN ARE EXPECTED WITH THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER WHILE THE STORM PASSES. LAT...LON 3337 9163 3324 9165 3316 9124 3343 9124 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 18, 3:45 PM CST, 2 hours 14 minutes earlier.
Area forecast discussion, Nov 18, 3:45 PM CST, 2 hours 14 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 345 PM CST TUE NOV 18 2003 FORECAST CHALLENGES THIS PACKAGE REVOLVE AROUND TSRA CHANCES TONIGHT AND STRENGTH OF NW WINDS LATE TONIGHT AND TOMORROW. .SYNOPSIS... COLD FRONT STILL LINGERING TO THE WEST OF THE CWFA AT THIS HOUR EXTENDING FROM SE MISSOURI THROUGH WEST ARKANSAS AND EAST CENTRAL TEXAS. STRONG SQUALL LINE OF TSRA HAS PUSHED WELL INTO ALABAMA AND SOME CLEARING HAS TAKEN PLACE OVER ARKANSAS...LOUISIANA AND FAR WEST MISSISSIPPI. THIS HAS ALLOWED FOR AN INCREASE IN INSTABILITY AHEAD OF THE SFC COLD FRONT AND DEEPENING MID LEVEL DISTURBANCE. COMBINATION OF INSTABILITY...LIFT FROM THE SFC FRONT AND STRONG COLD POOL AT MID LEVELS RESULTING IN A THREAT FOR TSRA AND SEVERE HAIL...AND TSRA ALREADY DEVELOPING OVER CENTRAL ARK AND NORTH CENTRAL LA. EXPECT SCT SHRA AND TSRA ACTIVITY TO MOVE INTO THE REGION LATE THIS AFTERNOON AND THIS EVENING AS THIS DISTURBANCE SLOWLY MOVES EASTWARD. .SHORT TERM... COLD FRONT WILL MOVE ACROSS THE AREA TONIGHT. TSRA DEVELOPING AHEAD OF THIS FRONT WILL AFFECT NORTHERN AND CENTRAL PORTIONS OF THE CWFA AND HAVE KEPT HIGHEST POPS IN THESE AREAS. WITH STRONG COLD POOL ALOFT SEVERE HAIL WILL BE POSSIBLE...ESPECIALLY OVER NORTHWEST PORTIONS OF THE CWFA. HWO HANDLES THIS WELL. WILL INCLUDE MENTION SMALL HAIL POSSIBLE IN CENTRAL ZONES. ONCE THE FRONT SWINGS THROUGH THE REGION...ATTENTION QUICKLY FOCUSES ON THREAT FOR STRONG GRADIENT WINDS. GFS AND ETA AGREE ON STRONG NVA AND SUBSIDENCE IN THE WAKE OF THE EXITING MID LEVEL DISTURBANCE. A CHECK OF KINEMATIC FIELDS ON BOTH THE ISENTROPIC AND PRESSURE LEVELS INDICATE 40 TO 50 KT WINDS JUST ABOVE THE SFC. WITH SFC PRESSURE GRADIENT TIGHTENING...OPTED TO ISSUE A WIND ADVISORY FOR AREAS ALONG AND WEST OF THE INTERSTATE 55 CORRIDOR FOR SUSTAINED WINDS BETWEEN 20 AND 30 MPH WITH GUSTS APPROACHING 40 MPH. EXPECT WINDS TO BEGIN SLACKING AS WEDNESDAY AFTERNOON WEARS ON. THEREAFTER...THE SHORT TERM WILL BE RATHER BENIGN. A SEASONABLE AIRMASS WILL SETTLE OVER THE REGION AND MUCH OF THE LOWER MS RIVER VALLEY WILL BE DOMINATED BY A SFC RIDGE OF HIGH PRESSURE. LEANED TOWARD FWC TEMPS TONIGHT AND MAV TEMPS FOR THE REMAINDER OF THE PERIOD. .LONG TERM...OPS GFS...EURO AND UKMET GENERALLY SIMILAR TODAY AND MADE LITTLE CHANGES TO THE GOING FORECAST. EXPECT A GRADUAL WARM UP THIS WEEKEND AS SFC HIGH PRESSURE SHIFTS EASTWARD AND UPPER LEVEL RIDGE BUILDS INTO THE REGION. MODELS AGREE THAT AN UPPER LEVEL DISTURBANCE WILL DIG INTO THE REGION BY SUNDAY. STILL SOME QUESTIONS AS TO HOW MUCH MOISTURE WILL RETURN TO THE REGION...AND THUS THERE ARE CONTINUING QUESTIONS AS TO THE POTENTIAL FOR SEVERE WEATHER. CONTINUED MENTION IN THE HWO TEXT AND WILL ALLOW FUTURE MODEL RUNS TO SHED MORE LIGHT ON THE TSRA POTENTIAL. GENERALLY STAYED AT OR ABOVE MEXMOS TEMPS THROUGH THE PERIOD AND MAINTAINED CHANCE POPS FOR LATE SUNDAY/EARLY MONDAY TIME PERIOD. AMOUNT OF COOLING IN THE WAKE OF THIS DISTURBANCE IS ALSO IN QUESTION AND REMAINED CONSERVATIVE. && .PRELIMINARY POINT TEMPS/POPS... JAN 53 62 38 69 43 / 50 00 00 MEI 55 61 38 68 41 / 50 20 00 .JAN WATCHES/WARNING/ADVISORIES... MS...WIND ADVISORY FOR AREAS ALONG AND WEST OF INTERSTATE 55 LATE TONIGHT AND WEDNESDAY. LA...WIND ADVISORY LATE TONIGHT AND WEDNESDAY. AR...WIND ADVISORY LATE TONIGHT AND WEDNESDAY. && GAGAN
Hazardous weather outlook, Nov 18, 3:03 PM CST, 2 hours 56 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 192103- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 303 PM CST TUE NOV 18 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TONIGHT AND WEDNESDAY... ...THUNDERSTORMS... A DEEP UPPER LOW WILL DEVELOP OVER THE ARK-LA-TEX THIS AFTERNOON. THE POCKET OF COLD AIR ALOFT WILL RESULT IN RATHER FAVORABLE CONDITIONS FOR ISOLATED SEVERE THUNDERSTORMS WITH LARGE HAIL LATE THIS AFTERNOON AND EARLY THIS EVENING OVER SOUTHEAST ARKANSAS AND NORTHWEST MISSISSIPPI...MAINLY BETWEEN 4 PM AND 8 PM. THE THREAT OF LARGE HAIL WILL BE GREATEST ALONG AND NORTH OF A LINE FROM CROSSETT ARKANSAS TO GREENVILLE TO CARROLLTON MISSISSIPPI. ...NON PRECIPITATION... SUSTAIN WINDS OF 25 MPH WITH GUSTS OF 40 MPH WILL GO INTO EFFECT FOR LATE TONIGHT AFTER MIDNIGHT THROUGH WEDNESDAY FOR A WIND ADVISORY. THE WIND ADVISORY WILL BE ALONG AND WEST OF INTERSTATE 55 CORRIDOR...WHILE CAUTION AT AREA LAKES WILL GO IN EFFECT FOR AREAS EAST OF THE INTERSTATE 55 CORRIDOR. WINDS WILL DECREASE DURING THE WEDNESDAY AFTERNOON FROM THE WEST. .DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH TUESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL AND STORM SPOTTERS MAY BE NEEDED LATE THIS AFTERNOON AND EARLY THIS EVENING MAINLY ALONG AND NORTH OF A HIGHWAY 82 CORRIDOR. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
In the hours before
Local storm report, Nov 18, 12:00 PM CST, 5 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1200 PM CST TUE NOV 18 2003
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0300 AM COUNTYWIDE LA WIND DAMAGE
11/18/03 FRANKLIN LA POWERLINES DOWN. REPORTED
BY ELECTRIC POWER
ASSOCIATION.Local storm report, Nov 18, 2:38 PM CST, 3 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
238 PM CST TUE NOV 18 2003
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0430 AM PACE MS WIND DAMAGE
11/18/03 BOLIVAR WINDOWS BLOWN OUT OF A
JEEP.REPORTED BY BOLIVAR
COUNTY EMA.
0525 AM PORT GIBSON MS WIND DAMAGE
11/18/03 CLAIBORNE A FEW TREES DOWN.
REPORTED BY CLAIBORNE
COUNTY EMA.
1030 AM COLLINS MS WIND DAMAGE
11/18/03 COVINGTON A FEW TREES DOWN IN
COLLINS. REPORTED BY
COVINGTON COUNTY EMA.
0540 AM EAGLE LAKE MS WIND DAMAGE
11/18/03 WARREN A FEW TREES DOWN IN EAGLE
LAKE. REPORTED BY WARREN
COUNTY EMA.
0940 AM MS WIND DAMAGE
11/18/03 NESHOBA A FEW TREES DOWN ALONG
THE NEWTON NESHOBA COUNTY
LINE. REPORTED BY NESHOBA
COUNTY EMA.
1000 AM PURVIS MS WIND DAMAGE
11/18/03 LAMAR A FEW TREES DOWN IN
PURVIS ON BAKER STREET.
REPORTED BY LAMAR COUNTY
EMA.Local storm report, Nov 18, 3:28 PM CST, 2 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
328 PM CST TUE NOV 18 2003
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1100 AM MS WIND DAMAGE
11/18/03 JONES SCATTERED POWER LINES
DOWN. REPORTED BY DIXIE
EPA.Nearby
Severe Thunderstorm Warnings in Arkansas, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.